Alert archive / Nevada / Flash Flood Watches in 2012
Flash Flood Watch 4, NWS Elko, NV
NWS Elko, NV issued this flash flood watch at Aug 21, 2012, 2:26 AM PDT for Elko County, Nye County, White Pine County, Nevada. It took effect at Aug 21, 2012, 11:00 AM PDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2012, 2:26 AM PDT (09:26 UTC)
- In effect from
- Aug 21, 2012, 11:00 AM PDT
- Expired
- Aug 22, 2012, 7:14 PM PDT
- In force
- 32 hr
- Issued by
- NWS Elko, NV
- Flood severity
- None
Counties Elko County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 169 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 9.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 3394 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
402 WGUS65 KLKN 210926 FFALKN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ELKO NV 226 AM PDT TUE AUG 21 2012 ...WIDESPREAD THUNDERSTORM ACTIVITY ANTICIPATED TODAY... .MOIST AND UNSTABLE AIR WILL MOVE INTO EASTERN NEVADA TODAY. SIGNIFICANT MOISTURE COMBINED WITH THE POSSIBILITY OF STORMS MOVING OVER OR DEVELOPING OVER THE SAME AREAS HAS RESULTED IN A HEIGHTENED RISK FOR FLASH FLOODING. TERRAIN CONSIDERATIONS ADD ANOTHER LEVEL OF COMPLEXITY TO TODAYS FORECAST. NVZ035-220600- /O.NEW.KLKN.FF.A.0004.120821T1800Z-120822T0600Z/ /00000.0.OT.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WHITE PINE COUNTY- INCLUDING THE CITIES OF...ELY...RUTH...MCGILL 226 AM PDT TUE AUG 21 2012 ...FLASH FLOOD WATCH IN EFFECT FROM 11 AM PDT THIS MORNING THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF EAST CENTRAL NEVADA... INCLUDING THE FOLLOWING AREA...WHITE PINE COUNTY. * FROM 11 AM PDT THIS MORNING THROUGH THIS EVENING. * DEEP MONSOON MOISTURE COMBINED WITH UNSTABLE CONDITIONS WILL RESULT IN SCATTERED TO NUMEROUS THUNDERSTORMS TODAY. SOME STORMS MAY PRODUCE HEAVY RAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ SZATANEK
6 follow-up statements
717 WGUS65 KLKN 211541 FFALKN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ELKO NV 841 AM PDT TUE AUG 21 2012 ...NUMEROUS THUNDERSTORMS WITH HEAVY RAIN THIS AFTERNOON AND EVENING... .A STRONG SURGE OF MONSOON MOISTURE WILL COMBINE WITH AN APPROACHING STORM SYSTEM TO PRODUCE NUMEROUS THUNDERSTORMS ACROSS ELKO...WHITE PINE...NYE AND EUREKA COUNTIES THIS AFTERNOON AND EVENING. SOME STORMS WILL PRODUCE LOCALLY VERY HEAVY RAINFALL BEFORE DIMINISHING LATE THIS EVENING. NVZ033-039-041-220600- /O.EXA.KLKN.FF.A.0004.120821T1800Z-120822T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHEASTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHEASTERN NYE COUNTY- INCLUDING THE CITIES OF...SILVER ZONE PASS...WEST WENDOVER... WELLS...RUBY VALLEY...PEQUOP SUMMIT...DUCKWATER...CURRANT SUMMIT 841 AM PDT TUE AUG 21 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF NORTHEAST NEVADA AND SOUTH CENTRAL NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST NEVADA...SOUTH CENTRAL ELKO COUNTY AND SOUTHEASTERN ELKO COUNTY. IN SOUTH CENTRAL NEVADA...NORTHEASTERN NYE COUNTY. * THROUGH THIS EVENING * DEEP MONSOON MOISTURE COMBINED WITH UNSTABLE CONDITIONS WILL RESULT IN SCATTERED TO NUMEROUS THUNDERSTORMS TODAY. SOME STORMS WILL PRODUCE LOCALLY VERY HEAVY RAINFALL. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR CAN BE EXPECTED FROM THE STRONGEST STORMS. * LOCALLY HEAVY RAINFALL CAN FILL STREAMS AND DRY WASHES VERY QUICKLY. STREAMS FLOWING OUT OF MOUNTAINS WILL BE VERY PRONE TO FLASH FLOODING. ROCK AND MUDSLIDES WILL BE POSSIBLE. BURN SCARS FROM RECENT FIRES WILL BE PARTICULARLY SUSCEPTIBLE TO RAPID RUNOFF OR DEBRIS FLOWS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ NVZ035-220600- /O.CON.KLKN.FF.A.0004.120821T1800Z-120822T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WHITE PINE COUNTY- INCLUDING THE CITIES OF...ELY...RUTH...MCGILL 841 AM PDT TUE AUG 21 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF EAST CENTRAL NEVADA...INCLUDING THE FOLLOWING AREA...WHITE PINE COUNTY. * THROUGH THIS EVENING * DEEP MONSOON MOISTURE COMBINED WITH UNSTABLE CONDITIONS WILL RESULT IN SCATTERED TO NUMEROUS THUNDERSTORMS TODAY. SOME STORMS WILL PRODUCE LOCALLY VERY HEAVY RAINFALL. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR CAN BE EXPECTED FROM THE STRONGEST STORMS. * LOCALLY HEAVY RAINFALL CAN FILL STREAMS AND DRY WASHES VERY QUICKLY. STREAMS FLOWING OUT OF MOUNTAINS WILL BE VERY PRONE TO FLASH FLOODING. ROCK AND MUDSLIDES WILL BE POSSIBLE. BURN SCARS FROM RECENT FIRES WILL BE PARTICULARLY SUSCEPTIBLE TO RAPID RUNOFF OR DEBRIS FLOWS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ TURNER
940 WGUS65 KLKN 212122 FFALKN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ELKO NV 222 PM PDT TUE AUG 21 2012 ...NUMEROUS THUNDERSTORMS WITH LOCALLY HEAVY RAIN THIS AFTERNOON THROUGH WEDNESDAY... .A STRONG SURGE OF MONSOON MOISTURE WILL COMBINE WITH AN APPROACHING STORM SYSTEM TO PRODUCE NUMEROUS THUNDERSTORMS ACROSS SOUTHEAST ELKO...WHITE PINE...AND NYE COUNTIES THIS AFTERNOON THROUGH WEDNESDAY. LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING ARE EXPECTED. NVZ033-035-039-041-221200- /O.EXT.KLKN.FF.A.0004.000000T0000Z-120823T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHEASTERN ELKO COUNTY-WHITE PINE COUNTY- SOUTH CENTRAL ELKO COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE CITIES OF...SILVER ZONE PASS...WEST WENDOVER... ELY...RUTH...MCGILL...WELLS...RUBY VALLEY...PEQUOP SUMMIT... DUCKWATER...CURRANT SUMMIT 222 PM PDT TUE AUG 21 2012 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH WEDNESDAY EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF EAST CENTRAL NEVADA...NORTHEAST NEVADA AND SOUTH CENTRAL NEVADA...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL NEVADA...WHITE PINE COUNTY. IN NORTHEAST NEVADA... SOUTH CENTRAL ELKO COUNTY AND SOUTHEASTERN ELKO COUNTY. IN SOUTH CENTRAL NEVADA...NORTHEASTERN NYE COUNTY. * THROUGH WEDNESDAY EVENING * DEEP MONSOON MOISTURE COMBINED WITH UNSTABLE CONDITIONS WILL RESULT IN SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS WILL DECREASE IN COVERAGE AND INTENSITY SOME OVERNIGHT...BUT ADDITIONAL RAINFALL IS EXPECTED. NUMEROUS SHOWERS AND THUNDERSTORMS WILL REDEVELOP LATE WEDNESDAY MORNING AND CONTINUE INTO WEDNESDAY EVENING. SOME STORMS WILL PRODUCE LOCALLY VERY HEAVY RAINFALL...WITH RAINFALL RATES OF 1 TO 2 INCHES PER HOUR FROM THE STRONGEST STORMS. * LOCALLY HEAVY RAINFALL CAN FILL STREAMS AND DRY WASHES VERY QUICKLY. STREAMS FLOWING OUT OF MOUNTAINS WILL BE VERY PRONE TO FLASH FLOODING. ROCK AND MUDSLIDES WILL BE POSSIBLE. BURN SCARS FROM RECENT FIRES WILL BE PARTICULARLY SUSCEPTIBLE TO RAPID RUNOFF OR DEBRIS FLOWS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ TURNER
310 WGUS65 KLKN 212145 FFALKN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ELKO NV 245 PM PDT TUE AUG 21 2012 ...NUMEROUS THUNDERSTORMS WITH LOCALLY HEAVY RAIN THIS AFTERNOON THROUGH WEDNESDAY... .A STRONG SURGE OF MONSOON MOISTURE WILL COMBINE WITH AN APPROACHING STORM SYSTEM TO PRODUCE NUMEROUS THUNDERSTORMS ACROSS SOUTHEAST ELKO...WHITE PINE...AND NYE COUNTIES THIS AFTERNOON THROUGH WEDNESDAY. LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING ARE EXPECTED. NVZ040-221200- /O.EXA.KLKN.FF.A.0004.000000T0000Z-120823T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWESTERN NYE COUNTY- INCLUDING THE CITIES OF...TONOPAH...ROUND MOUNTAIN 245 PM PDT TUE AUG 21 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTH CENTRAL NEVADA...INCLUDING THE FOLLOWING AREA...NORTHWESTERN NYE COUNTY. * THROUGH WEDNESDAY EVENING * DEEP MONSOON MOISTURE COMBINED WITH UNSTABLE CONDITIONS WILL RESULT IN SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS WILL DECREASE IN COVERAGE AND INTENSITY SOME OVERNIGHT...BUT ADDITIONAL RAINFALL IS EXPECTED. NUMEROUS SHOWERS AND THUNDERSTORMS WILL REDEVELOP LATE WEDNESDAY MORNING AND CONTINUE INTO WEDNESDAY EVENING. SOME STORMS WILL PRODUCE LOCALLY VERY HEAVY RAINFALL...WITH RAINFALL RATES OF 1 TO 2 INCHES PER HOUR FROM THE STRONGEST STORMS. * LOCALLY HEAVY RAINFALL CAN FILL STREAMS AND DRY WASHES VERY QUICKLY. STREAMS FLOWING OUT OF MOUNTAINS WILL BE VERY PRONE TO FLASH FLOODING. ROCK AND MUDSLIDES WILL BE POSSIBLE. BURN SCARS FROM RECENT FIRES WILL BE PARTICULARLY SUSCEPTIBLE TO RAPID RUNOFF OR DEBRIS FLOWS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ NVZ033-035-039-041-221200- /O.CON.KLKN.FF.A.0004.000000T0000Z-120823T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHEASTERN ELKO COUNTY-WHITE PINE COUNTY- SOUTH CENTRAL ELKO COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE CITIES OF...SILVER ZONE PASS...WEST WENDOVER... ELY...RUTH...MCGILL...WELLS...RUBY VALLEY...PEQUOP SUMMIT... DUCKWATER...CURRANT SUMMIT 245 PM PDT TUE AUG 21 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL NEVADA...NORTHEAST NEVADA AND SOUTH CENTRAL NEVADA...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL NEVADA...WHITE PINE COUNTY. IN NORTHEAST NEVADA... SOUTH CENTRAL ELKO COUNTY AND SOUTHEASTERN ELKO COUNTY. IN SOUTH CENTRAL NEVADA...NORTHEASTERN NYE COUNTY. * THROUGH WEDNESDAY EVENING * DEEP MONSOON MOISTURE COMBINED WITH UNSTABLE CONDITIONS WILL RESULT IN SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS WILL DECREASE IN COVERAGE AND INTENSITY SOME OVERNIGHT...BUT ADDITIONAL RAINFALL IS EXPECTED. NUMEROUS SHOWERS AND THUNDERSTORMS WILL REDEVELOP LATE WEDNESDAY MORNING AND CONTINUE INTO WEDNESDAY EVENING. SOME STORMS WILL PRODUCE LOCALLY VERY HEAVY RAINFALL...WITH RAINFALL RATES OF 1 TO 2 INCHES PER HOUR FROM THE STRONGEST STORMS. * LOCALLY HEAVY RAINFALL CAN FILL STREAMS AND DRY WASHES VERY QUICKLY. STREAMS FLOWING OUT OF MOUNTAINS WILL BE VERY PRONE TO FLASH FLOODING. ROCK AND MUDSLIDES WILL BE POSSIBLE. BURN SCARS FROM RECENT FIRES WILL BE PARTICULARLY SUSCEPTIBLE TO RAPID RUNOFF OR DEBRIS FLOWS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ TURNER
140 WGUS65 KLKN 220750 FFALKN FLOOD WATCH NATIONAL WEATHER SERVICE ELKO NV 1250 AM PDT WED AUG 22 2012 ...NUMEROUS THUNDERSTORMS WITH LOCALLY HEAVY RAIN THROUGH TODAY... .A STRONG SURGE OF SUBTROPICAL MOISTURE WILL COMBINE WITH AN APPROACHING STORM SYSTEM TO PRODUCE NUMEROUS THUNDERSTORMS ACROSS WHITE PINE...AND NORTHERN NYE COUNTIES THROUGH THIS EVENING. LOCALLY HEAVY RAINFALL AND FLASH FLOODING ARE POSSIBLE. NVZ033-039-220900- /O.CAN.KLKN.FF.A.0004.000000T0000Z-120823T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHEASTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE CITIES OF...SILVER ZONE PASS...WEST WENDOVER... WELLS...RUBY VALLEY...PEQUOP SUMMIT 1250 AM PDT WED AUG 22 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF NORTHEAST NEVADA HAS BEEN CANCELLED. ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP LATER ON THIS MORNING AND AFTERNOON ACROSS PORTIONS OF ELKO COUNTY. HOWEVER...RAINFALL AMOUNTS ARE EXPECTED TO BE LESS THAN WHAT WAS PREVIOUSLY FORECAST. THEREFORE THE FLASH FLOOD WATCH HAS BEEN CANCELLED. $$ NVZ035-040-041-230600- /O.CON.KLKN.FF.A.0004.000000T0000Z-120823T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WHITE PINE COUNTY-NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE CITIES OF...ELY...RUTH...MCGILL...TONOPAH... ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT 1250 AM PDT WED AUG 22 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL NEVADA AND SOUTH CENTRAL NEVADA... INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL NEVADA...WHITE PINE COUNTY. IN SOUTH CENTRAL NEVADA...NORTHEASTERN NYE COUNTY AND NORTHWESTERN NYE COUNTY. * THROUGH THIS EVENING * SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE LATER THIS MORNING AND CONTINUE THROUGH THE EVENING. SOME STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL...WITH RAINFALL RATES OF 1 TO 2 INCHES PER HOUR POSSIBLE FROM THE STRONGEST STORMS. * HEAVY RAIN CAN FILL STREAMS AND DRY WASHES VERY QUICKLY. STREAMS FLOWING OUT OF MOUNTAINS WILL BE VERY PRONE TO FLASH FLOODING. ROCK AND MUDSLIDES WILL BE POSSIBLE. BURN SCARS FROM RECENT FIRES WILL BE PARTICULARLY SUSCEPTIBLE TO RAPID RUNOFF OR DEBRIS FLOWS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
141 WGUS65 KLKN 222125 FFALKN FLOOD WATCH NATIONAL WEATHER SERVICE ELKO NV 225 PM PDT WED AUG 22 2012 ...SCATTERED THUNDERSTORMS THROUGH THIS EVENING... .A MOIST UNSTABLE AIRMASS OVER NYE AND WHITE PINE COUNTIES WILL ALLOW ADDITIONAL SCATTERED THUNDERSTORMS TO DEVELOP THROUGH THIS EVENING. WITH HIGH MOISTURE LEVELS IN PLACE...ANY THUNDERSTORMS THAT DEVELOP WILL PRODUCE LOCALLY HEAVY RAINFALL. NVZ035-040-041-230600- /O.CON.KLKN.FF.A.0004.000000T0000Z-120823T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WHITE PINE COUNTY-NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE CITIES OF...ELY...RUTH...MCGILL...TONOPAH... ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT 225 PM PDT WED AUG 22 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL NEVADA AND SOUTH CENTRAL NEVADA... INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL NEVADA...WHITE PINE COUNTY. IN SOUTH CENTRAL NEVADA...NORTHEASTERN NYE COUNTY AND NORTHWESTERN NYE COUNTY. * UNTIL 11 PM PDT THIS EVENING * THICK CLOUD COVER HAS LARGELY PREVENTED THUNDERSTORMS FROM FORMING OVER MUCH OF THE FLASH FLOOD WATCH AREA THIS AFTERNOON. A FEW BREAKS IN THE OVERCAST ARE EXPECTED TO ALLOW SCATTERED THUNDERSTORMS TO DEVELOP LATE THIS AFTERNOON THROUGH EARLY THIS EVENING. A MOIST UNSTABLE AIRMASS WILL ALLOW ANY THUNDERSTORM THAT DEVELOPS TO PRODUCE LOCALLY HEAVY RAIN. * HEAVY RAIN CAN FILL STREAMS AND DRY WASHES VERY QUICKLY. STREAMS FLOWING OUT OF MOUNTAINS WILL BE VERY PRONE TO FLASH FLOODING. ROCK AND MUDSLIDES WILL BE POSSIBLE. BURN SCARS FROM RECENT FIRES WILL BE PARTICULARLY SUSCEPTIBLE TO RAPID RUNOFF OR DEBRIS FLOWS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ TURNER
282 WGUS65 KLKN 230214 FFALKN FLOOD WATCH NATIONAL WEATHER SERVICE ELKO NV 714 PM PDT WED AUG 22 2012 NVZ035-040-041-230315- /O.CAN.KLKN.FF.A.0004.000000T0000Z-120823T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WHITE PINE COUNTY-NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE CITIES OF...ELY...RUTH...MCGILL...TONOPAH... ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT 714 PM PDT WED AUG 22 2012 ...FLASH FLOOD WATCH IS CANCELLED... SHOWERS AND THUNDERSTORMS HAVE DECREASED OVER THE AREA THIS EVENING. THEREFORE...THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL NEVADA AND SOUTH CENTRAL NEVADA HAS BEEN CANCELLED. HOWEVER...RAIN SHOWERS...HEAVY AT TIMES...ARE STILL POSSIBLE OVER SOUTHEASTERN WHITE PINE COUNTY THIS EVENING. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood watch went out at Aug 20, 2:30 PM PDT, 11 hours 56 minutes earlier.
Area forecast discussion, Aug 20, 2:30 PM PDT, 11 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 230 PM PDT MON AUG 20 2012 .SYNOPSIS...MONSOON MOISTURE WILL QUICKLY RETURN TO NEVADA TONIGHT AND TUESDAY MORNING WITH CLOUDY SKIES...SCATTERED RAIN SHOWERS AND A FEW THUNDERSTORMS. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS MAINLY ELKO AND WHITE PINE COUNTIES TUESDAY AFTERNOON AND EVENING. SOME OF THESE STORMS MAY BE STRONG PRODUCING SMALL HAIL AND GUSTY WINDS. ADDITIONAL THUNDERSTORMS AND LOCALLY HEAVY RAIN ARE EXPECTED IN NYE AND WHITE PINE COUNTIES ON WEDNESDAY. && .SHORT TERM...TONIGHT THROUGH WEDNESDAY. MOISTURE AND INSTABILITY HAVE BEEN TEMPORARILY SHUNTED SOUTHWARD TO CENTRAL NEVADA THIS AFTERNOON. PRECIPITABLE WATER HAS BEEN REDUCED TO 0.50-0.60 INCH ACROSS ELKO COUNTY...JUST ENOUGH FOR SOME CUMULUS. STRONGEST INSTABILITY /CAPE TO NEAR 1000 J/KG AND LIFTED INDEX NEAR -4/ RESIDES ACROSS SOUTHERN NYE AND SE WHITE PINE COUNTIES...AND THIS IS WHERE ANY THUNDERSTORMS WILL BE CONFINED THROUGH THIS AFTERNOON. TONIGHT...RICH MONSOON MOISTURE POISED JUST TO THE SOUTH ACROSS SOUTHERN NEVADA AND THE COLORADO RIVER VALLEY. RIDGE AXIS OVER EASTERN NEVADA THIS AFTERNOON WILL MOVE EAST INTO UTAH BY MIDNIGHT ALLOWING FOR MOISTURE TO SURGE NORTHWARD INTO NEVADA OVERNIGHT. EXPECT GENERALLY CLOUDY SKIES...SCATTERED RAIN SHOWERS AND VERY MILD OVERNIGHT LOW TEMPERATURES IN THE UPPER 50S AND LOWER 60S. FORECASTING NOCTURNAL CONVECTION IN NEVADA IS NEVER EASY...BUT 12Z NAM/GFS BOTH SUGGEST ENOUGH INSTABILITY TO WARRANT MENTIONING AT LEAST ISOLATED THUNDER OVERNIGHT. TUESDAY...ACTIVE THUNDERSTORM DAY EXPECTED AHEAD OF APPROACHING TROUGH...BUT ONLY ACROSS EASTERN NEVADA. MODELS CONTINUE TO DEPICT AN EXTREMELY TIGHT MOISTURE GRADIENT ACROSS NEVADA...WITH PW RANGING FROM 1 INCH NEAR WENDOVER...DOWN TO LESS THAN 0.25 INCH NEAR WINNEMUCCA. SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED TO DEVELOP OVER EASTERN NEVADA /PRIMARILY ELKO AND WHITE PINE COUNTIES/ TUESDAY AFTERNOON...AHEAD OF A QUASI-DRYLINE THAT WILL BISECT THE CWA AT PEAK HEATING. CAPE AND BULK SHEAR VALUES WILL ORGANIZE CONVECTION ACROSS EASTERN NEVADA...AND JET DYNAMICS FROM APPROACHING TROUGH WILL HELP AS WELL. WITH THE CONSISTENCY IN MODEL SOLUTIONS...WENT AHEAD AND ADDED WIND/HAIL WORDING TO THE ZONES FOR EASTERN NEVADA TUESDAY. WESTERN NEVADA BONE DRY IN THE DRY SLOT...WITH A VERY TIGHT GRADIENT IN THE POP GRIDS. EXPECT SW TO W WINDS TO INCREASE TO AT LEAST BREEZY LEVELS...AS 700 MB WINDS INCREASE TO NEAR 20 KTS. WEDNESDAY...AS FIRST SUGGESTED BY THE ECMWF MODEL /AS USUAL/ ADDITIONAL SHORTWAVE ENERGY ARRIVES IN SOUTHERN CALIFORNIA...TO NEAR LAS VEGAS BY WEDNESDAY NIGHT. SOUTHERLY FLOW AHEAD OF THIS FEATURE WILL EFFICIENTLY PULL ADDITIONAL MONSOON MOISTURE INTO OUR SE ZONES FOR INCREASED THUNDERSTORM COVERAGE. NAM/GFS HAVE BOTH FOLLOWED THE ECMWF'S LEAD...SO INCREASED POP GRIDS SUBSTANTIALLY ACROSS WHITE PINE/NYE COUNTIES WEDNESDAY AFTERNOON AND EVENING. EXPECT LION'S SHARE OF THE MOISTURE TO BE CONFINED SOUTH AND EAST OF THE RUBY MOUNTAINS...BUT IN THOSE AREAS LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE A CONCERN. TURNER .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY. EURO AND GFS START OFF WITH AN OKAY AGREEMENT ON THE BIG PIC...BUT TIMING ISSUES ARE ALREADY ON THE TABLE. CONUS RIDGE BREAKS DOWN WITH THE ONSLAUGHT OF THE PACIFIC CLOSED LOW WHICH MOVES EAST ACROSS SOUTHERN CALIFORNIA INTO EXTREME SOUTHERN NEVADA. THE EC IS FASTER AT 500 MB...ALSO MORE ROBUST ON BRINGING LOW LEVEL MOISTURE INTO THE EXTREME SOUTHEAST PART OF THE FORECAST AREA...OR INTO EXTREME SOUTHEAST WHITE PINE COUNTY. THE FLOW OF MOISTURE WILL BE SHORT LIVED...FROM WEDNESDAY NIGHT INTO LATE FRIDAY AFTERNOON/EARLY EVENING. DYNAMICS ARE ALSO LIMITED WITH WEAK SURFACE CONVERGENCE IN THE REGION AND A WEAK JET STREAK OVER NORTHERN NEVADA. POPS SEEMED A BIT LOW IN THE INITIAL PART OF THE FORECAST WITH THE CLOSED LOW IN THE VICINITY SO UPPED THEM TO CHANCE FOR WEDNESDAY NIGHT AND THURSDAY...AND THEN BACKED OFF. ALSO...LISTED CONVECTION AS SCATTERED OR ISOLATED IN THE FIRST PART...AND THEN LISTED AS CHANCE OR SLIGHT CHANCE AFTER. BY LATE FRIDAY OR EARLY SATURDAY...MAJOR UPPER TROF MOVES INTO PACIFIC NORTHWEST WHICH CREATES SOUTHWEST FLOW OVER THE SIERRA NEVADA INTO THE GREAT BASIN...AND DRIES OUT THE ATMOSPHERE OVER US THROUGH THE REST OF THE PERIOD. BUT IT ALSO COOLS IT OFF A BIT WITH HIGHS GENERALLY IN THE 80S...WITH A STRAY 90 OR SO IN CENTRAL NEVADA VALLEYS AND HUMBOLDT COUNTY. LOWS END UP IN THE 40S AND 50S...WITH A FEW 30S IN THE FAR NORTH AND HIGHER POPULATED TERRAIN. WINDS GET A BIT GUSTY...BUT NOT REALLY IMPRESSIVE...WITH APPROACH OF MERIDIONAL TROUGH TO NORTH. BB && .AVIATION...DRY AIR IN PLACE OVER NEVADA AND THIS WILL CONTINUE OVERNIGHT...WITH ONLY A SLIGHT CHANCE FOR ANY STORMS NEAR KTPH OR KELY. ON TUESDAY...A LITTLE SURGE OF MOISTURE WILL MOVE NORTH INTO THE STATE...PROVIDING A CHANCE FOR STORMS AT KTPH...KELY AND...TO A LESSER DEGREE...KEKO. WINDS WILL GENERALLY TURN SOUTH TO SOUTHWEST AND BE A BIT GUSTY TUESDAY AFTERNOON. BB && .FIRE WEATHER...SCATTERED THUNDERSTORMS WILL BE CONFINED TO THE SOUTHERN FWZ THIS AFTERNOON...455 AND 457. MONSOON MOISTURE SURGES QUICKLY NORTH ACROSS THE DISTRICT TONIGHT WITH SCATTERED SHOWERS. ISOLATED LIGHTNING CANNOT BE RULED OUT OVERNIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED ACROSS THE EASTERN FWZ ON TUESDAY... WITH THE HIGHEST COVERAGE ACROSS FWZ 469...470...AND 455. SOME STORMS ACROSS EASTERN NEVADA ON TUESDAY WILL BE STRONG PRODUCING STRONG GUSTY OUTFLOW WINDS. ADDITIONAL THUNDERSTORMS WILL FAVOR THE SE FWZ ON WEDNESDAY...FWZ 455 AND 457. THROUGH THE ENTIRE FORECAST PERIOD...LAL WILL BE ENHANCED TO 4-5 AT TIMES...BUT ALL THUNDERSTORMS ARE EXPECTED TO PRODUCE SUFFICIENT WETTING RAINS TO LIMIT NEW LIGHTNING IGNITION POTENTIAL. TURNER && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 99/98/98/99
Hazardous weather outlook, Aug 21, 1:33 AM PDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 133 AM PDT TUE AUG 21 2012 NVZ031-033>041-220845- NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 133 AM PDT TUE AUG 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...THIS MORNING THROUGH TONIGHT. DEEP MOISTURE WILL COMBINE WITH INSTABILITY AND LIFT TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE MAJORITY OF NORTHERN NEVADA THIS MORNING AND AFTERNOON. STORM MOTION WILL GENERALLY BE SOUTHWEST TO NORTHEAST TO BEGIN THE DAY. THE THREATS FROM TODAY'S STORMS WILL BE HEAVY RAIN...STRONG WIND GUSTS TO 45 TO 55 MPH...AND CLOUD TO GROUND LIGHTNING. SOME OF THE STORMS MAY BE STRONG...AND COULD PRODUCE SMALL HAIL AND WIND GUSTS IN EXCESS OF 58 MPH. ALTHOUGH LOCALIZED FLOODING IS A CONCERN FOR MUCH OF NORTHERN NEVADA TODAY...A HEIGHTENED RISK FOR FLASH FLOODING EXISTS IN WHITE PINE COUNTY. SIGNIFICANT MOISTURE AND THE POSSIBILITY FOR STORMS TO MOVE OVER OR DEVELOP OVER THE SAME AREAS HAS LEAD TO THE ISSUANCE OF A FLASH FLOOD WATCH TODAY FROM 11 AM TO 11 PM FOR THIS AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY. LOOK FOR SHOWERS AND THUNDERSTORMS TO CONTINUE MAINLY OVER THE SOUTHEASTERN HALF OF THE FORECAST AREA WEDNESDAY...WITH ACTIVITY DIMINISHING IN AREAL COVERAGE THURSDAY AS MUCH DRIER AIR MOVES IN FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 11:59 AM PDT | Severe Thunderstorm Warning | LKN | Eureka, White Pine | 46 min |
| Aug 21, 12:40 PM PDT | Tornado Warning | LKN | Eureka, White Pine | 35 min |
| Aug 21, 1:06 PM PDT | Flash Flood Warning | LKN | Eureka, White Pine | 114 min |
| Aug 21, 1:07 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, White Pine | 23 min |
| Aug 21, 1:18 PM PDT | Severe Thunderstorm Warning | LKN | Lander, Nye | 42 min |
| Aug 21, 1:32 PM PDT | Special Weather Statement | LKN | White Pine | 43 min |
| Aug 21, 1:41 PM PDT | Special Weather Statement | LKN | 49 min | |
| Aug 21, 2:26 PM PDT | Special Weather Statement | LKN | White Pine | 34 min |
| Aug 21, 2:38 PM PDT | Flash Flood Warning | LKN | Lander, Nye | 3 hr |
| Aug 21, 3:34 PM PDT | Special Weather Statement | LKN | 41 min | |
| Aug 21, 3:36 PM PDT | Areal Flood Advisory | LKN | Eureka, White Pine | 3 hr |
| Aug 21, 4:18 PM PDT | Special Weather Statement | LKN | Lander, White Pine | 57 min |
| Aug 21, 4:38 PM PDT | Areal Flood Advisory | LKN | Eureka, Nye, White Pine | 3 hr |
| Aug 21, 4:53 PM PDT | Areal Flood Advisory | LKN | Eureka, Lander, Nye | 3 hr |
Nearby
Flash Flood Watches in Nevada, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.